Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 12, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Feb 20, 2008, 4:48 AM EST for 5 counties in Florida. It took effect at Feb 20, 2008, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2008, 4:48 AM EST (09:48 UTC)
- In effect from
- Feb 20, 2008, 11:00 AM EST
- Expired
- Feb 20, 2008, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 200948 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 448 AM EST WED FEB 20 2008 FLZ041-044>046-053-144-202300- /O.NEW.KMLB.FW.W.0012.080220T1600Z-080220T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 448 AM EST WED FEB 20 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. HIGH PRESSURE TO THE NORTH WILL ALLOW WINDS TO TURN ONSHORE TODAY BUT THEY WILL BE LIGHT AND LARGELY INEFFECTIVE AT MODIFYING THE DRY AIRMASS OVER THE INTERIOR. ALTHOUGH MIN RH VALUES ARE NOT EXPECTED TO BE AS LOW AS YESTERDAY...SEVERAL HOURS OF CRITICAL RH VALUES AROUND 30 PERCENT ARE EXPECTED FOR INLAND VOLUSIA...LAKE... ORANGE...SEMINOLE...AND OSCEOLA COUNTIES THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ KELLY/WEITLICH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 19, 9:28 PM EST, 7 hours 20 minutes earlier.
Area forecast discussion, Feb 19, 9:28 PM EST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 928 PM EST TUE FEB 19 2008 .DISCUSSION... CURRENT/OVERNIGHT...SURFACE HIGH PRESSURE WILL MOVE EAST TO ACROSS THE NORTHERN PENINSULA OVERNIGHT. WINDS WILL BECOME LIGHT AND SKIES MOSTLY CLEAR FOR A GOOD RADIATIONAL COOLING NIGHT. EXPECT LOW TEMPERATURES ACROSS THE NORTH TO FALL INTO THE UPPER 30S/LOWER 40S AND PERHAPS A LITTLE CHILLIER IN PRONE LOCATIONS. THESE SHELTERED AREAS MAY SEE SOME LIGHT FROST BUT DO NOT BELIEVE COVERAGE WARRANTS A MENTION IN THE ZONES. CURRENT FORECAST PACKAGE IN DECENT SHAPE AND NO PLANNED UPDATES. && .AVIATION...VFR. && .MARINE...CURRENT/OVERNIGHT...WILL AXE SCA AS WINDS/SEAS ARE RELAXING. WILL KEEP CAUTIONARY STATEMENT UP FOR SOUTHERN OFFSHORE LEG ONLY. OTHERWISE...NNE WINDS 10-15 KTS OFFSHORE & 5-10 KTS NEARSHORE. SEAS 2-4 FT NEARSHORE & 3-5 FT OFFSHORE...EXCEPT UP TO 6 FT IN SPOTS OFFSHORE GULFSTREAM WATERS. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SEDLOCK/CRISTALDI
Hazardous weather outlook, Feb 19, 5:44 AM EST, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 544 AM EST TUE FEB 19 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 544 AM EST TUE FEB 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE ATLANTIC WATERS...BEYOND 20 MILES...AS WELL AS THE GULF STREAM WATERS THROUGH TONIGHT. NORTH WINDS OF 15 TO 20 KNOTS WILL SPREAD SOUTH ACROSS THE WATERS TODAY...BUILDING SEAS UP TO 7 FEET IN THE GULF STREAM. SMALL CRAFT SHOULD EXERCISE CAUTION CLOSER TO SHORE. ...FIRE WEATHER IMPACT... LONG DURATION OF LOW RELATIVE HUMIDITY WILL PRODUCE A MODERATE FIRE DANGER IN LAKE...ORANGE...OSCEOLA...SEMINOLE AND VOLUSIA COUNTIES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SOUTH WINDS WILL INCREASE OVER THE ATLANTIC WATERS THURSDAY THROUGH SATURDAY PRODUCING AT LEAST CHOPPY CONDITIONS FOR SMALL CRAFT...AND POSSIBLY REQUIRING A SMALL CRAFT ADVISORY. AN APPROACHING COLD FRONT IS FORECAST TO PRODUCE SCATTERED THUNDERSTORMS ACROSS CENTRAL FLORIDA ON SATURDAY AND MOVE OFFSHORE INTO THE ATLANTIC WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.